Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Treated for impetigo around rectum, now red and swollen with slight scaling, on oral antibiotics. Should it be changed ?

My son is 10 years old. Was treated 3 mos ago for impetigo presenting around rectum . Red swollen skin, no itching, no pain, no blisters, slight scaling. Used prescrip topical antibiotic and oral ( amoxicillin ) for 10 days. Cleared up. Recurred six weeks ago. Was put on topical antibiotic for 60 days and oral for 30 days. Within 2-3 weeks symptoms greatly improved until we took a trip and stayed in a hotel with a pool. Even tho my son showered and thoroughly dried himself after swimming (went in pool 3 times in 3 days) the symptoms got noticeably worse. By end of 30 days the symptoms improved slightly but still definitely there. Dr put him on another 10 days. Condition got noticeably worse in the last 3 days. Should oral antibiotic be changed? Should different topical (such as Altabax) be prescribed? Could this condition be something other than impetigo?
Asked On : Sat, 9 Mar 2013
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi, impatigo is a contageous bacterial infection, caused around the natural openings. It became resistant to the same drug repeated several times. Now you have to find out the organism and sensitivity to the antibiotic to which it is more sensitive. So consult a dermatologist for diagnosis and treatment.
Thank you.
Answered: Wed, 7 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor